A Rare Complication Developing After Hematopoietic Stem Cell Transplantation: Wernicke's Encephalopathy


Solmaz S., Gereklioglu C., Tan M., Demir S., Yeral M., Korur A., et al.

TURKISH JOURNAL OF HEMATOLOGY, cilt.32, ss.367-370, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 32 Konu: 4
  • Basım Tarihi: 2015
  • Doi Numarası: 10.4274/tjh.2014.0412
  • Dergi Adı: TURKISH JOURNAL OF HEMATOLOGY
  • Sayfa Sayısı: ss.367-370

Özet

Thiamine is a water-soluble vitamin. Thiamine deficiency can present as a central nervous system disorder known as Wernicke's encephalopathy, which classically manifests as confusion, ataxia, and ophthalmoplegia. Wernicke's encephalopathy has rarely been reported following hematopoietic stem cell transplantation. Herein, we report Wernicke's encephalopathy in a patient with acute myeloid leukemia who had been receiving prolonged total parenteral nutrition after haploidentical allogeneic hematopoietic stem cell transplantation. To the best of our knowledge, this is the first case reported from Turkey in the literature.